Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Treated for non-diabetic neuropathy. Have swelling in calf, which goes down on sleep. Required treatment?

User rating for this question
Very Good
Answered by

Practicing since : 2010
Answered : 5793 Questions
I have non-diabetic neuropathy and for some time have treated it within reasonable limits. I take several supplements for this suggested by the Neuropathy Ass. Recently the calf of my right leg swells up during the day and quite hard. After sleep it goes down. My pulse is strong and regular. I am 83 and otherwise reasonably healthy. A few days ago I started taking a top diuretic thinking it might be excess fluid. No change. It doesn't pain me.
Posted Thu, 21 Feb 2013 in Bones, Muscles and Joints
Answered by Dr. Rahul Kumar 5 hours later
Hello dear, swelling in calf, which goes down on sleep, must be related to cardiovascular system.

It is due to accumulation of blood when you stand and which goes back when you lie down.

Please don’t take diuretics, this may harm you.

You don’t have pain or any other symptom due to neuropathy.

I suggest you to get a Doppler of your calf done. This will help in finding out the cause.

Wishing you good health.

Thank you
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor